Alert archive / Indiana / Snow Advisories in 2007
Snow Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this snow advisory at Feb 5, 2007, 3:24 PM EST for 39 counties in Indiana. It took effect at Feb 6, 2007, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2007, 3:24 PM EST (20:24 UTC)
- In effect from
- Feb 6, 2007, 7:00 AM EST
- Expired
- Feb 6, 2007, 7:24 PM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 052024 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EST MON FEB 5 2007 INZ021-028>031-035>049-051>057-060>065-067>072-060400- /O.NEW.KIND.SN.Y.0002.070206T1200Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 324 PM EST MON FEB 5 2007 /224 PM CST MON FEB 5 2007/ ...SNOW ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TUESDAY TO MIDNIGHT EST /11 PM CST/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM EST /6 AM CST/ TUESDAY TO MIDNIGHT EST /11 PM CST/ TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA BETWEEN THE MID MORNING HOURS AND NOONTIME ON TUESDAY...AND CONTINUE INTO THE LATE EVENING HOURS. AT THE PRESENT TIME...SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JAS
5 follow-up statements
000 WWUS43 KIND 060246 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 946 PM EST MON FEB 5 2007 INZ021-028>031-035>049-051>057-060>065-067>072-061100- /O.CON.KIND.SN.Y.0002.070206T1200Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 946 PM EST MON FEB 5 2007 /846 PM CST MON FEB 5 2007/ ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TUESDAY TO MIDNIGHT EST /11 PM CST/ TUESDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TUESDAY TO MIDNIGHT EST /11 PM CST/ TUESDAY NIGHT. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA BETWEEN THE MID MORNING HOURS AND NOONTIME ON TUESDAY...AND CONTINUE INTO THE LATE EVENING HOURS. AT THE PRESENT TIME...SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 060931 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 431 AM EST TUE FEB 6 2007 INZ021-028>031-035>049-051>057-060>065-067>072-061745- /O.CON.KIND.SN.Y.0002.070206T1200Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 431 AM EST TUE FEB 6 2007 /331 AM CST TUE FEB 6 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT. A FAST MOVING CLIPPER SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING SNOW TO CENTRAL INDIANA TODAY AND TONIGHT. SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA BETWEEN THE MID MORNING HOURS AND NOONTIME...AND CONTINUE INTO THE LATE EVENING HOURS. AT THE PRESENT TIME...SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 061532 AAA WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1032 AM EST TUE FEB 6 2007 INZ021-028>031-035>049-051>057-060>065-067>072-062345- /O.CON.KIND.SN.Y.0002.000000T0000Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1032 AM EST TUE FEB 6 2007 /932 AM CST TUE FEB 6 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... A FAST MOVING STORM SYSTEM WILL BRING SNOW...HEAVY AT TIMES TO CENTRAL INDIANA THIS AFTERNOON INTO TONIGHT. THE HEAVIEST SNOW SHOULD OCCUR BETWEEN MIDDAY OR EARLY AFTERNOON INTO THIS EVENING. MUCH OF CENTRAL INDIANA WILL RECEIVE ANYWHERE FROM 3 TO 6 INCHES OF POWDERY SNOW BY MIDNIGHT TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 062001 AAA WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 301 PM EST TUE FEB 6 2007 INZ067>069-062115- /O.CAN.KIND.SN.Y.0002.000000T0000Z-070207T0500Z/ KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 201 PM CST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL PERSIST THIS EVENING HOWEVER AMOUNTS SHOULD REMAIN LESS THAN 3 INCHES. $$ INZ021-028>031-035>049-051>057-060>065-070>072-070415- /O.CON.KIND.SN.Y.0002.000000T0000Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 301 PM EST TUE FEB 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS CENTRAL INDIANA INTO THIS EVENING. WIDESPREAD 4 TO 6 INCH AMOUNTS WILL OCCUR WITH LOCALLY HIGHER AMOUNTS ALSO EXPECTED TO OCCUR. THE HEAVY SNOW WILL END FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 070024 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 PM EST TUE FEB 6 2007 INZ021-028>031-035>049-051>057-060>065-070>072-070130- /O.CAN.KIND.SN.Y.0002.000000T0000Z-070207T0500Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 724 PM EST TUE FEB 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED ACROSS CENTRAL INDIANA. SCATTERED FLURRIES ARE POSSIBLE OVERNIGHT. $$ SALLY
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Feb 5, 2:40 PM EST, 44 minutes earlier.
Area forecast discussion, Feb 5, 2:40 PM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST MON FEB 5 2007 .DISCUSSION...COLD NWLY UPPR FLOW XPCTD TO CONT ACRS THE AREA FOR THE NEXT FEW DAYS. A CLIPPER SYS IS PROGGED TO PUSH OUT OF SWRN CANADA INTO THE OH VLY TUES/TUES NIGHT. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON INCOMING SYS AND SNOW CHCS/AMOUNTS. MID LVL FORCING ALREADY EVIDENT BY CLD BAND EXTENDING FM THE NRN PLAINS INTO THE OH VLY. THIS AREA SHOULD CREEP NEWD DURG THE COURSE OF THE NIGHT AS MID LVL WAA INCREASES. COULD BE A FEW FLURRIES ASSOCIATED WITH THE CLD BAND AS CURRENT SFC OBS INDICATE...BUT OVERALL FORCING/LIFT LOOKS FAIRLY WK...SO NOT XPTG ANYTHING MEASUREABLE TONIGHT. STILL SOME MINOR TIMING DIFFERENCES WITH THE NEXT SYS BTWN THE MODELS...BUT THEY HV BEEN AGREEING FOR THE MOST PART ON THE TRACK/QPF FOR THE PAST 24 HRS. RATHER IMPRESSIVE MID LVL FORCING/WAA DVLPS BY THE LT MORN HRS TUES AND LINGERS INTO THE EVEN HRS. BASED ON QPF AND OTHER TOOLS...SYS SHOULD PRODUCE A STRIP OF 4-6 INCHES OF SNOW ROUGHLY ALONG OR JUST SOUTH OF I-74 GIVEN TODAY/S MODEL DATA. HOWEVER...THE HEAVIEST ACCUMULATIONS ASSOCIATED WITH CLIPPERS TEND TO BE RATHER NARROW...AND THE TRACKS TEND TO WOBBLE SOME. BASED ON THAT FACT...DECIDED TO GO WITH A SNOW ADVISORY FOR THE ENTIRE CWA TUES/TUES EVEN TO COVER THE POSSIBILITY FOR SOME SHFTG N OR S IN THE EVENTUAL TRACK. BASED ON CRITICAL THICKNESSES THIS SHOULD MAINLY BE A SNOW EVENT...BUT WITH THE IMPRESSIVE WAA A FEW ICE PELLETS MAY MIX IN WITH THE SNOW OVR THE FAR SW CWA. MOST THE ORGANZIED LIFT PASSES OFF TO THE SE AFT MIDNIGHT TUES NIGHT...BUT MID LVL TEMP GRADIENT REMAINS RATHER TIGHT INTO WED...SUGGESTING SOME CLDS/FLURRIES PSBL AT THAT TIME. LO LVL THICKNESS PANELS OFF THE MODELS SUGGEST NGM MOS GUIDANCE NOT TOO BAD TIL WED...WHERE THE HIGHS MAY BE AS MUCH AS 10 DEG TOO WARM. && .AVIATION...DISCUSSION FOR 051800Z TAFS. EXPECT VFR CONDITIONS THROUGH 12Z TUES. CIGS IN THE 080-120 LAYER MAY IMPACT THE TAF SITES WEST OF IND LATER TONIGHT. WNW WINDS WILL BECOME LESS THAN 6KTS AND EVENTUALLY SHIFT TO AROUND 180 DEGREES TOWARD 12Z. CIGS SHOULD LOWER QUICKLY AFTER 12Z TUES AS PRECIP PROCESS MOISTENS THE INITIALLY VERY DRY LOWER LEVELS. EXPECT A RAPID ONSET OF SNOW IN THE 15-18Z TIME FRAME FROM WEST TO EAST ACROSS THE AREA TUESDAY. LATEST INDICATIONS SUGGEST THAT IFR VIS CONDS MAY OCCUR WITH SNOW AFTER 18Z TUES. && .IND WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 7 AM EST /6 AM CST/ TUESDAY TO MIDNIGHT EST /11 PM CST/ TUESDAY NIGHT FOR INZ021-028>031-035>049-051>057- 060>065-067>072. && AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Feb 5, 12:06 PM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1206 PM EST MON FEB 5 2007 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1206 PM EST MON FEB 5 2007 /1106 AM CST MON FEB 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY COLD WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STORM SYSTEM WILL BRING THE POTENTIAL FOR 3 TO 6 INCHES OF SNOW TO CENTRAL INDIANA TUESDAY INTO TUESDAY NIGHT. AT THIS TIME IT APPEARS THAT SNOW MAY BEGIN JUST AFTER DAYBREAK NEAR THE ILLINOIS BORDER AND SPREAD ACROSS THE REMAINDER OF CENTRAL INDIANA DURING THE DAY. THE SNOW SHOULD PERSIST INTO TUESDAY EVENING BEFORE TAPERING OFF FROM WEST TO EAST AFTER MIDNIGHT. ANY CHANGE IN THE SYSTEMS PROJECTED PATH OR STRENGTH COULD DISPLACE THE HEAVIEST SNOW AXIS OR ALTER SNOWFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SNOWFALL OBSERVERS ARE ASKED TO REPORT ANY SNOWFALL AMOUNTS ON TUESDAY AND TUESDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.